# SDR 96ZZZX5559

- Difficulty date: October 22, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4856U
- Make and model: Cessna T210N
- Aircraft serial: 21064825
- Engine: Cont TSIO520R
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 653446A11
- Condition: Broken
- Location: Nr 2
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

AFTER DEPARTURE, THE PILOT RETURNED AND LANDED DUE TO AN UNUSUAL NOISE FROM THE ENGINE.  HE STATED THAT HE BELIEVED THE EXHAUST SYSTEM HAD PROBABLY BROKEN.  UPON INVESTIGATION OF THE ENGINE, DISCOVERED THE NR 2 CYL HAD CRACKED 3/4 OF THE WAY AROUND THE CIRCUMFERENCE OF THE COMBUSTION CHAMBER.  COMBUSTION PRESSURE AND EXH GAS BURNED A HOLE THROUGH THE COOLING FINS OF THE NR 4 CYL.  COMBUSTION GAS EXITING THE BROKEN CYL WAS DIRECTED ON TO THE STAINLESS STEEL FUEL INJECTION NOZZLE LINE.  CONTINUED FLIGHT AND WOULD MOST PROBABLY HAVE RESULTED IN AN ENGINE FIRE.
